# SDR 2008FA0000357

- Difficulty date: May 1, 2008
- Submitted: July 8, 2008
- Operation: General aviation
- Aircraft: N241CP
- Make and model: Cirrus SR20
- Aircraft serial: 201713
- Engine: Cont IO360ES
- System (JASC): 3222 · Nose/Tail Landing Gear Strut/Axle
- Part: Strut
- Part number: 11907005
- Part serial: 4200
- Condition: Cracked
- Location: Nlg
- Part time: 516 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

AFTER INSPECTION OF AIRCRAFT AFTER A REPORT OF NOSE WHEEL PANT DAMAGE ON LANDING. I FOUND THE UPPER LEFT ARM ON THE NOSE STRUT WAS SERIOUSLY CRACKED. THE CRACK RAN FROM THE TOP OF THE ARM ON THE NOSE STRUT WAS SERIOUSLY CRACKED. THE CRACK RAN FROM THE TOP OF THE ARM. JUST FORWARD OF THE STRUT DATA PLATE, THROUGH THE ENTIRE  ARM  AND STOPPED AT THE BOTTOM WHERE A GUSSET WAS WELDED.  THE CRACK CONTINUED TO RUN PARALLEL TO GUSSET FOR ABOUT .5 OF AN INCH. A SMALLER CRACK WAS ALSO FOUND ON THE RIGHT ARM STARTING AT THE SAME POINT AS THE LEFT ARM BUT ONLY MEASURED ABOUT .5 OF AN INCH. ALSO FOUND NOSE WHEEL STOP AND NOSE FORK WAS DAMAGED. POSSIBLE CAUSE COULD BE REPEATED UNREPORTED HARD LANDINGS. WOULD RECOMMENDED ALL OPERATORS TO INSPECT IN THIS AREA AFTER ANY HARD LANDING OR ANY EXCESSIVE STRESS ON NOSE GEAR. (K)
